MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203704
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference : (b)(4).
 
Event or Problem Description
It was reported that during a rotator cuff repair of the right shoulder, the healicoil regenasorb 4.75 anchor was placed with ultrabraid prepped with a dilator, the sutures were passed through the cuff and were tied down.When tightening the knots in the sutures the healicoil came out of the bone, it did not hold and the anchor was broken in half down one side.It was removed from the patient along with the suture.The procedure was abandoned.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 a3 and b5: updated.
 
Event or Problem Description
It was reported that during a rotator cuff repair of the right shoulder, the healicoil regenasorb 4.75 anchor was placed with ultrabraid prepped with a dilator, the sutures were passed through the cuff and were tied down.When tightening the knots in the sutures the healicoil came out of the bone, it did not hold and the anchor was broken in half down one side.It was removed from the patient along with the suture arthroscopically with a hand instrument.A dilator was used to prep the insertion site.The procedure was abandoned.No further complications were reported.
 
Additional Manufacturer Narrative
A device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during a rotator cuff repair of the right shoulder, the healicoil regenesorb 4.75 anchor was placed with ultrabraid suture prepped with a dilator, the sutures were passed through the cuff and were tied down.When tightening the knots in the sutures the healicoil came out of the bone, it did not hold and the anchor was broken in half down one side.It was removed from the patient along with the suture arthroscopically with a hand instrument.The procedure was abandoned.No further complications were reported.

Brand Name
HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18357349
Report Number1219602-2023-02484
Device Sequence Number12456303
Product Code MAI
UDI-Device Identifier00885554030310
UDI-Public00885554030310
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Catalogue Number72203704
Device Lot Number2130196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/19/2023
02/08/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date12/20/2023
02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale